It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Bipolar Disorder Message Board

  • about the lamictal rash????

  • Post New Thread   Closed Thread
    Thread Tools Search this Thread
    Old 05-31-2004, 10:36 AM   #1
    PollyPrissyPants
    Senior Member
     
    PollyPrissyPants's Avatar
     
    Join Date: Jun 2003
    Location: colorado
    Posts: 164
    PollyPrissyPants HB User
    about the lamictal rash????

    hi...i was put on lamictal last monday, adding it to my trileptal and focalin....last night i got what looked like 2 hives on my upper arm....i called my pdoc, left a message and he called this morning....since the hives seemed to go down, he said to continue the lamictal but if it came back or got worse to go to the emer. room....well, no sooner than an hour after we spoke i got another really itchy bump on my calf (but not hive looking)....does this rash thing ever present itself as just a few isolated itchy bumps?? or is it more of a concentrated rash of bumps in a cluster form???i cant seem to find any specific info on any website...i'd appreciate and info/experiences with this rash if anyone can help....i really would hate to go to the ER to find out it's nothing, or worse, to have a dr who's inexperienced w/ this med to just tell me to stop taking it because it seems to be helping...i don't have health insurance that would cover the visit so that's a huge deterrent...but then again, the severity of the rash scares me at times...other times i think, "oh well, if i get the fatal rash it won't be the worst thing"...those thoughts scare me also....thanks again in advance for any help you guys can share....
    and have a great holiday...mine will be spent at home because i can't face social gatherings at this point....so, have a burger for polly!!!
    PPP~~~

     
    Sponsors Lightbulb
       
    Old 06-08-2004, 12:38 PM   #2
    bluelady
    Member
     
    bluelady's Avatar
     
    Join Date: Jan 2004
    Posts: 81
    bluelady HB User
    Re: about the lamictal rash????

    [QUOTE=PollyPrissyPants]hi...i was put on lamictal last monday, adding it to my trileptal and focalin....last night i got what looked like 2 hives on my upper arm....i called my pdoc, left a message and he called this morning....since the hives seemed to go down, he said to continue the lamictal but if it came back or got worse to go to the emer. room....well, no sooner than an hour after we spoke i got another really itchy bump on my calf (but not hive looking)....does this rash thing ever present itself as just a few isolated itchy bumps?? or is it more of a concentrated rash of bumps in a cluster form???i cant seem to find any specific info on any website...i'd appreciate and info/experiences with this rash if anyone can help....i really would hate to go to the ER to find out it's nothing, or worse, to have a dr who's inexperienced w/ this med to just tell me to stop taking it because it seems to be helping

    I started Lamictal 4 days ago and have been getting the same reaction as you. A few hives here and there and then they go away. I'm really itchy all over and my eyes are really bothering me. I just posted today about the hive thing. I hope someone answers.
    Bluelady

     
    Old 06-09-2004, 10:21 AM   #3
    PollyPrissyPants
    Senior Member
     
    PollyPrissyPants's Avatar
     
    Join Date: Jun 2003
    Location: colorado
    Posts: 164
    PollyPrissyPants HB User
    Re: about the lamictal rash????

    hi blue...are your eyes itchy around the lash line?? mine are occasionally....i spoke w/ my pdoc and he said if the hives get bigger, more numerous and spread then stop and go to er...other than that, he said to just keep a close eye on them....so fay, still just a few itchies here and there, nothing major, so i'm sticking w/ lamictal...seems to be working otherwise....good luck to you....
    PPP~~~

     
    Old 06-09-2004, 04:46 PM   #4
    apinecone
    Senior Member
     
    apinecone's Avatar
     
    Join Date: Mar 2004
    Location: MA
    Posts: 187
    apinecone HB User
    Re: about the lamictal rash????

    I had a reaction similar to yours, Polly, but it was like 'sandy eyes" that I could feel on the top of my eyeballs when I blinked. --The kind that you think that you can blink away but you can't. And then you roll your eyes around and realize that it's some kind of irritation or inflammation on your upper front eyeballs and it's not Mr. Sandman sand. And then you rub your eyes and notice that your eyelash areas itch. And then you're really screwed up because you can't see clearly for awhile.-- Well, then I noticed drowsiness feelings and realized it was the Lamictal because that's all I was taking and I hadn't noticed that except once in a while ("normally") before that. I have a similar reaction to pollen, though, and bee stings are like . Before Lamictal I had a really negative reaction to Neurontin and had to stop taking that, which is why I started Lamictal.
    It sounds like I'm hypersensitive and Lamictal's otherwise "OK", because otherwise I didn't have any negative effects. But I didn't notice any benefits either so I stopped taking it. I'll assume that's it but ask my pdoc about it. Thanks for your post.

     
    Old 06-10-2004, 12:39 PM   #5
    bluelady
    Member
     
    bluelady's Avatar
     
    Join Date: Jan 2004
    Posts: 81
    bluelady HB User
    Unhappy Re: about the lamictal rash????

    Quote:
    Originally Posted by PollyPrissyPants
    hi blue...are your eyes itchy around the lash line?? mine are occasionally....i spoke w/ my pdoc and he said if the hives get bigger, more numerous and spread then stop and go to er...other than that, he said to just keep a close eye on them....so fay, still just a few itchies here and there, nothing major, so i'm sticking w/ lamictal...seems to be working otherwise....good luck to you....
    PPP~~~
    Hi Polly,

    Yes, my eyes were REALLY itchy/red especially around the rims/lash line. My whole body had been itching since the day I started the Lamictal (Only took it 4 days and that was every other day). I had a hive here and there and then I began to get more and more of them, mostly on my face and neck. I also started to get a rash on my upper arms. I wanted to kill my hubby because he called my shrink about the hives and she told me to come in right away so she could take a look at me. She also had one of the other doc's take a look. They both agreed that it was from the Lamictal and I was told to stop taking it immediately. She said that the rash itself was not serious but we couldn't take the chance of it progressing to the more serious rash. She said that the hives/rash were signs of allergy to the Lamictal and that there's no way to predict if it would progress so to be on the safe side, I can't take it anymore.
    I'm really bummed out about the whole thing because I wasn't getting any side effects from the Lamictal except for the stupid allergic reaction! I would have NEVER called her. I was trying to wait it out to see if the hives/rash would go away after a few more days but my husband was getting really worried and made the call. I guess he did the right thing cause I could have wound up in the hospital if I had kept on taking the Lamictal.
    I don't want to discourage anyone who is taking Lamictal from taking it because of what happened to me. The "allergy" to it doesn't happen very often. I guess I'm one of the "few" that it happens to. I wasn't even worried about the rash business. I was worried about the other side effects!
    I had really high hopes about the Lamictal. Now I have to wait until Friday when I have my regular appointment with my doc to discuss other meds that we could try. I can't even start on another med until the rash/hives clear up!
    So Polly, please don't stop taking your Lamictal. Keep in touch with your doc and do what he says.
    My doc mentioned trying Tegretol now. Here we go again!! I hope the Tegretol agrees with me. I have to get something in my system besides Klonipin to get my moods under control.

    Good Luck,
    Blue

     
    Closed Thread

    Related Topics
    Thread Thread Starter Board Replies Last Post
    lamictal rash - now where? sped57 Bipolar Disorder 3 07-06-2008 08:26 PM
    Lamictal question: IceBoy Bipolar Disorder 13 02-01-2008 08:08 AM
    Got the Lamictal rash bananarama Bipolar Disorder 12 11-09-2007 11:55 AM
    does lamictal rash look like ringworm sear36 Bipolar Disorder 2 10-14-2007 11:28 PM
    rash and lamictal debvid Epilepsy 21 08-28-2007 05:51 PM
    Starting Lamictal ssforcey Bipolar Disorder 2 03-14-2007 09:41 AM
    Concerned About Side Effects of Meds goody2shuz Bipolar Disorder 29 08-24-2006 08:48 AM
    Is anyone on Lamictal? Kahlia25 Bipolar Disorder 21 03-14-2005 11:40 PM
    Lamictal Rash jake's-mom Epilepsy 3 06-19-2004 05:28 AM




    Thread Tools Search this Thread
    Search this Thread:

    Advanced Search

    Posting Rules
    You may not post new threads
    You may not post replies
    You may not post attachments
    You may not edit your posts

    BB code is On
    Smilies are On
    [IMG] code is Off
    HTML code is Off
    Trackbacks are Off
    Pingbacks are Off
    Refbacks are Off




    Sign Up Today!

    Ask our community of thousands of members your health questions, and learn from others experiences. Join the conversation!

    I want my free account

    All times are GMT -7. The time now is 04:40 PM.





    © 2020 MH Sub I, LLC dba Internet Brands. All rights reserved.
    Do not copy or redistribute in any form!